# SDR ASMF200510008

- Difficulty date: October 14, 2005
- Submitted: October 17, 2005
- Operation: Air carrier
- Aircraft: N158PL
- Make and model: Doug MD-88
- Aircraft serial: 49761
- Aircraft time: 46,612 hours, 32,185 cycles
- System (JASC): 3251 · Steering Unit
- Part: Valve
- Part number: 59142965507
- Part serial: DEC0044
- Condition: Failed
- Location: Nlg Steering
- Part time: 26,824 hours, 16,337 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

CAPTAIN REPORTED THAT IT WAS DIFFICULT TO TURN THE NOSE GEAR STEERING WHEEL TO THE RIGHT, NOT REACHING 74 DGS OF TURN.  AIRCRAFT WAS SENT TO THE HANGAR AND THE NOSE WHEEL STEERING HYDRAULIC CONTROL VALVE WAS ADJUSTED IAW MM 32-52-01 AND THE STEERING WHEELS WERE CHECKED IAW MM 32-50-00.  DURING OVERNIGHT CHECK, THE NOSE WHEEL STEERING HYDRAULIC CONTROL VALVE WAS REPLACED AND TRIMMED.  DUE TO FAILURE CONTINUED, THE SEQUENCE GEAR VALVE, STEERING ACTUATORS AND BYPASS VALVE WERE REPLACED.  THE STEERING AND NOSE LANDING GEAR EXTENSION/RETRACTION TESTS WERE PERFORMED IAW MM 32-50-00 AND MM 32-30-00 RESPECTIVELY, BEING CORRECT.
